Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Nutrition and ExerciseNutrition and Exercise
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Vitamin interactions with Atripla?
Apr 29, 2011

Dear Dr. Nelson, I have been on Atripla for the past 15 months and have had great results so far. I started a new fitness regime recently and along with jogging and a healthy diet I am taking some vitamin supplements. They are CoenzymeQ10, a multivitamin tablet and cod liver oil capsules. I would just like to know if there are any possible interactions between these supplements and my medication that might negatively impact on my good results? Take you, C

Response from Mr. Vergel

The only interaction data that we have on supplements and HIV medications are these : Interactions between Nutritional supplements/herbs and Antiretrovirals

Paper on interactions of nutritional products and HIV medications

We have some limited data on Omega 3 oils that show no interaction with HIV medications. We have no interaction data with Coenzyme Q10, but a small study done with that supplement saw no increases in HIV viral load, so we assume that there may not be any clinically significant interactions with HIV medications. However, there may be other interactions with other medications:

Omega 3 interactions

I have proposed to pharmacology experts that we need more interaction data of the most commonly used supplements and HIV medications. But I have seen no interest in this kind of studies.

Nelson Vergel Complementary Therapy Poster

Complementary Therapy Survey

Nelson



Previous
Watery sperm
Next
scared stiff

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement